Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 17, 2007, 4:58 PM CDT for Nacogdoches County, Rusk County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2007, 4:58 PM CDT (21:58 UTC)
- Expired
- Oct 17, 2007, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 11:13 AM CDT | Tornado Watch | SPC | 7 hr |
| Oct 17, 4:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 172158
TORSHV
TXC347-401-172230-
/O.NEW.KSHV.TO.W.0025.071017T2158Z-071017T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
SOUTHERN RUSK COUNTY IN NORTHEAST TEXAS...
* UNTIL 530 PM CDT
* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CUSHING...
OR 21 MILES WEST OF GARRISON...MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
GARRISON BY 530 PM CDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3168 9494 3176 9496 3177 9494 3178 9496
3187 9498 3195 9451 3173 9443
TIME...MOT...LOC 2158Z 262DEG 26KT 3180 9481
$$
BUTTS1 follow-up statement
000
WWUS54 KSHV 172218
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT WED OCT 17 2007
TXC347-401-172230-
/O.CON.KSHV.TO.W.0025.000000T0000Z-071017T2230Z/
RUSK TX-NACOGDOCHES TX-
518 PM CDT WED OCT 17 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN
NACOGDOCHES AND SOUTHERN RUSK COUNTIES...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MOUNT
ENTERPRISE...OR ABOUT 17 MILES NORTH OF NACOGDOCHES...MOVING
NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
8 MILES NORTHWEST OF GARRISON BY 530 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3171 9470 3189 9480 3191 9475 3195 9451
3173 9443
TIME...MOT...LOC 2218Z 242DEG 24KT 3186 9467
$$
BUTTSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 17, 3:38 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 17, 3:38 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 338 PM CDT WED OCT 17 2007 .DISCUSSION... ONGOING SEVERE WEATHER THREAT...IS THE RESULT OF A STRONG NEGATIVELY TILTED SHORT WAVE MOVING OVER THE SOUTH CENTRAL U.S. THIS SHORT WAVE WILL MOVE RAPIDLY EAST TONIGHT...CREATING ENOUGH SHEAR TO CAUSE ISOLATED TORNADOES DURING THE EVENING. AFTER THE SHORT WAVE MOVES THROUGH TONIGHT...THINGS SHOULD BE A LOT CALMER THURSDAY AND FRIDAY. A BIG WARM UP ON TAP FOR THURSDAY WITH MAX TEMPERATURES REACHING NEAR 90 IN THE AFTERNOON. THEN...THE NEXT STRONG SHORT WAVE MAY MOVE THROUGH SUNDAY NIGHT AND MONDAY...BRINGING THE NEXT CHANCE OF SEVERE WEATHER. COOLER AIR WILL MOVE IN BY MONDAY AND TUESDAY OF NEXT WEEK AFTER THE SHORT WAVE MOVES THROUGH. && .AVIATION... WATER VAPOR IMAGERY SHOWS DRY...SW FLOW ALOFT OVER THE FOUR STATE AREA...WHILE KSHV 18Z SPECIAL RAOB HAS INCREASED LOW LEVEL MOISTURE TO 650MB...W/PWATS IN EXCESS OF 2 IN. MEANWHILE...UPPER NEGATIVELY TILTED TROUGH WAS EJECTING THROUGH CENTRAL TEXAS...AND DRYLINE IN WEST TEXAS HAS SURGED OFF THE CAPROCK. FIRST ROUND OF CONVECTION HAS MOVED THROUGH THE KSHV AREA...W/MORE EXPECTED AS THE DRYLINE/FRONT APPROACHES. EXPECT IFR/LIFR CONDITIONS TO PREVAIL AT MOST TAF SITES THROUGH NEAR SUNRISE THURSDAY...WHEN THE DRYLINE/COLD FRONT WILL BEGIN PUSHING THROUGH W-E THE AREA...RAPIDLY SCOURING LOWER LEVEL MOISTURE AND IMPROVING CONDITIONS MOST SITES TO VFR BY 18Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 70 91 58 83 / 30 0 0 0 MLU 69 90 58 81 / 50 10 0 0 DEQ 65 88 45 82 / 30 0 0 0 TXK 67 89 56 82 / 30 0 0 0 ELD 69 89 55 81 / 30 10 0 0 TYR 67 90 54 84 / 20 0 0 0 GGG 68 91 55 84 / 20 0 0 0 LFK 71 92 57 87 / 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/44
Hazardous weather outlook, Oct 17, 11:54 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT WED OCT 17 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1154 AM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON. EXPECT STRONG THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTHWEST LOUISIANA...THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION...STRONG THUNDERSTORMS WILL OCCUR THIS AFTERNOON OVER EAST AND NORTHEAST TEXAS...AND NORTH LOUISIANA...AS MOIST AND UNSTABLE AIR MOVES NORTH FROM THE GULF OF MEXICO. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG DAMAGING WINDS... AND ISOLATED TORNADOES...WITH LARGE HAIL A SOMEWHAT LESSER THREAT... BUT STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE NEXT SIGNIFICANT EVENT IS EXPECTED SUNDAY INTO MONDAY. THIS WEATHER SYSTEM HAS A POTENTIAL FOR SEVERE WEATHER...BUT THERE IS STILL A LOT OF UNCERTAINTY AT THIS TIME AS TO TIMING AND LOCATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT...IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. 03
In the hours before
Local storm report, Oct 17, 3:07 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL RED CHUTE 32.57N 93.61W
10/17/2007 E0.75 INCH BOSSIER LA AMATEUR RADIO
&&
D. BUTTSLocal storm report, Oct 17, 4:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
10/17/2007 WEBSTER LA LAW ENFORCEMENT
TREE BLOWN DOWN ON A POWERLINE IN THE COMMUNITY OF
SHONGALOO.
0256 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
10/17/2007 WEBSTER LA BROADCAST MEDIA
A TREE WAS BLOWN DOWN ACROSS SR-159 IN SHONGALOO.
&&
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 35 min |
| Oct 17, 5:29 PM CDT | Tornado Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 25 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.